MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-6529- R
Medical Device Problem Codes Failure to Sense (1559); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigational testing of the returned analyzer confirmed corrosion of the analyzer sensor pins was the source of the qc controls out of range indicated in the customer complaint.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing or when too much sample is added to the test sensor.Per sections 4-8 and 5-8 of the leadcare ii user's manual, " remove the used sensor immediately after recording the result." (b)(4).
 
Event or Problem Description
Customer called magellan product support explaining they were unable to get the quality controls in the proper range.Test kit and analyzer were returned to magellan diagnostics.Customer complaint of controls out of range was confirmed to be related to the analyzer.Review of analyzer event logs also showed the customer was not consistently running periodic qc according to the manufacturer's instructions and that many error messages had occured that were not reported to magellan.No reported injuries occurred as a result of this issue.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7648039
Report Number1218996-2018-00011
Device Sequence Number2281655
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6529- R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1